U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

how can i care for (pharmacotherapy) hyper sexuality in a bmd patient who is on lithium?

1 doctor answer3 doctors weighed in
Dr. Charles Nemeroff
Psychiatry 40 years experience
Better mania control: If the hypersexuality is due to uncontrolled mania, which is usually the case, the mania should be treated more aggressively with mood stabilizers (lithium, valproate, carbamazepine), and atypical antipsychotic agents.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 47-year-old member asked:

What is pharmacotherapy for diabetes?

2 doctor answers8 doctors weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Many: There are currently 14 drug classes (including insulins) to treat diabetes with many more to come in the coming years. It's too much to list in 400 words.
A 36-year-old member asked:

Lithium citrate is what?

5 doctor answers10 doctors weighed in
Dr. David Miller
Dr. David Milleranswered
Family Medicine 10 years experience
Mood stabilizer: Lithium is a metalic element (atomic number 3) that is used as a mood stabilizer, to treat depression and bipolar disorder. Lithium citrate is one of the many forms used in treatment.
Dr. Alan Ali
Dr. Alan Ali commented
Psychiatry 32 years experience
Liquid form.
Dec 28, 2012
A 30-year-old member asked:

Amount of water to drink while taking lithium treatment?

2 doctor answers7 doctors weighed in
Dr. Kevin Nasky
Psychiatry 16 years experience
Consistent: Whatever your normal fluid intake is during the beginning of treatment, when your doctor is checking lithium levels, is what you should continue once your dose has stabilized. Your doctor should explain to you all the things that can affect your lithium levels (dehydration, over-hydration, certain drugs, etc.). The important thing is to avoid extremes. Talk to your doc for specifics.
A 36-year-old member asked:

How much water shoudl you drink while on lithium treatment?

1 doctor answer5 doctors weighed in
Dr. Kevin Nasky
Psychiatry 16 years experience
Consistent: Whatever your normal fluid intake is during the beginning of treatment, when your doctor is checking lithium levels, is what you should continue once your dose has stabilized. Your doctor should explain to you all the things that can affect your lithium levels (dehydration, over-hydration, certain drugs, etc.). The important thing is to avoid extremes. Talk to your doc for specifics.
A 31-year-old member asked:

Can residue from lithium cause cancer?

1 doctor answer2 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Doubt it: Lithium is not a mutagen, or capable of damaging dna directly, like the things that genuinely cause cancer. A person with advanced renal disease due to lithium kidney toxicity would be at greater risk for kidney cancer.

Related questions

A 41-year-old member asked:
3 doctor answers5 doctors weighed in
A 46-year-old member asked:
1 doctor answer4 doctors weighed in
A 33-year-old member asked:
1 doctor answer1 doctor weighed in
A 28-year-old male asked:
2 doctor answers2 doctors weighed in
A 32-year-old female asked:
3 doctor answers14 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 7, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.